Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


new filll
May 29, 2003

I am thinking of using "new fill" or silikon for my face. I do not have hiv or hiv med-related facial wasting (yet). I just have loss of collagen from sun which makes me more gaunt. I tested pos march 2003 with a neg test a year ealier. My vl is high (over 300K) and tcells about 500. I am not on meds and orefer to wait.

Question--will getting either of the treatments likely cause an infection that will raise my vl or otherwise have any negative effects on my condition? Is it not advisible to get these treatments at this time because I am not on meds?

Response from Dr. Young

Thank you for your question.

There have been a number of exciting reports on the use of NewFill for facial fat thinning-- there doesn't appear to be any significant short- or long-term complications related to HIV and the use of the medication.

By contrast, I'd be more suspicious of the use of silicone injections-- there is little data about the safety, indeed even some concern about infections and autoimmune disease after silicone placement (remember the cases of silicone gel implants for breast augmentation).

In my way of thinking, if you don't have any significant issues with fat thinning, I wouldn't be advising injecting anything (or ingesting anything) that your body really doesn't need. Newfill and silicone definately fall into this category. BY



Previous
Are people takingf meds still dying?
Next
Doctor Passed away

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement